Alert archive / California / Gale Warnings in 2009

Gale Warning 3, NWS San Diego, CA

April 14, 2009

NWS San Diego, CA issued this gale warning at Apr 14, 2009, 3:11 AM PDT. It took effect at Apr 14, 2009, 5:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2009, 3:11 AM PDT (10:11 UTC)
In effect from
Apr 14, 2009, 5:00 PM PDT
Expired
Apr 15, 2009, 5:00 AM PDT
In force
12 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WHUS76 KSGX 141011
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
311 AM PDT TUE APR 14 2009

...GALE FORCE WINDS EXPECTED IN THE OUTER WATERS FROM LATE THIS
AFTERNOON THROUGH EARLY WEDNESDAY MORNING OTHERWISE SMALL CRAFT
CONDITIONS THIS AFTERNOON THROUGH EARLY THURSDAY MORNING...
...SMALL CRAFT CONDITIONS IN THE INNER WATERS FROM LATE THIS
AFTERNOON THROUGH WEDNESDAY NIGHT...

.A STRONG TROUGH WILL DEEPEN OVER THE STATE TODAY THROUGH
WEDNESDAY CAUSING STRONG GUSTY WINDS TO DEVELOP THIS AFTERNOON
THROUGH EARLY THURSDAY MORNING. ALSO A LARGE NORTHWEST WIND SWELL
WILL MOVE THROUGH THE WEST PART OF THE OUTER WATERS LATE TODAY
THROUGH EARLY THURSDAY.

PZZ775-141815-
/O.NEW.KSGX.SC.Y.0008.090414T1800Z-090415T0000Z/
/O.UPG.KSGX.GL.A.0001.090415T0000Z-090415T1000Z/
/O.NEW.KSGX.GL.W.0003.090415T0000Z-090415T1200Z/
/O.NEW.KSGX.SC.Y.0008.090415T1200Z-090416T1200Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
311 AM PDT TUE APR 14 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 5 PM PDT
TUESDAY...
...GALE WARNING IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT
WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY.
IN ADDITION...A SMALL CRAFT ADVISORY HAS BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT
THURSDAY.

STRONG PRESSURE GRADIENTS WILL DEVELOP TODAY AS A DEEP TROUGH
DEVELOPS OVER THE STATE THROUGH WEDNESDAY NIGHT WITH GALE FORCE
AND SMALL CRAFT CONDITIONS THROUGH EARLY THURSDAY. WINDS WILL
INCREASE THIS AFTERNOON WITH GALE FORCE CONDITIONS BY LATE
AFTERNOON THROUGH EARLY WEDNESDAY MORNING...THEN SMALL CRAFT
CONDITIONS CONTINUING THROUGH EARLY THURSDAY MORNING. NORTHWEST
WINDS WILL INCREASE TO 20 TO 25 KNOTS THIS AFTERNOON...THEN TO
AROUND 35 KNOTS WITH GUSTS POSSIBLE TO AROUND 40 KNOTS THIS
EVENING THROUGH EARLY WEDNESDAY MORNING. THE WINDS WILL DECREASE
LATE TONIGHT BUT SMALL CRAFT CONDITIONS WILL CONTINUE THROUGH
EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS OR STAY IN PORT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-141815-
/O.NEW.KSGX.SC.Y.0008.090415T0000Z-090416T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
311 AM PDT TUE APR 14 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 11 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 11 PM
PDT WEDNESDAY. 

STRONG PRESSURE GRADIENTS WILL DEVELOP TODAY AS A DEEP TROUGH
DEVELOPS OVER THE STATE THROUGH WEDNESDAY NIGHT WITH SMALL CRAFT
CONDITIONS. WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE
THROUGH EARLY WEDNESDAY NIGHT. NORTHWEST WINDS WILL INCREASE TO 20
TO 25 KNOTS THIS AFTERNOON THROUGH TONIGHT...THEN CONTINUE AT TIMES
THROUGH EARLY WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WHITLOW
3 follow-up statements
849 
WHUS76 KSGX 141812
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1112 AM PDT TUE APR 14 2009

...SMALL CRAFT ADVISORY IN THE OUTER WATERS TODAY...
...GALE WARNING IN THE OUTER WATERS TONIGHT... 
...SMALL CRAFT ADVISORY IN THE OUTER WATERS WEDNESDAY AND
WEDNESDAY NIGHT...
...SMALL CRAFT ADVISORY FOR THE INNER WATERS TONIGHT AND
WEDNESDAY...

.A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS TODAY. STRONG
NORTHWEST WINDS FILLING IN BEHIND THE COLD FRONT WILL CONTINUE
THROUGH WEDNESDAY NIGHT. IN ADDITION TO THE STRONG WINDS...A LARGE
NORTHWEST WIND SWELL WILL MOVE THROUGH THE WEST PART OF THE OUTER
WATERS LATE TODAY THROUGH EARLY THURSDAY.

PZZ775-150000-
/O.CON.KSGX.SC.Y.0008.000000T0000Z-090415T0000Z/
/O.CON.KSGX.GL.W.0003.090415T0000Z-090415T1200Z/
/O.CON.KSGX.SC.Y.0008.090415T1200Z-090416T1200Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1112 AM PDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO
5 AM PDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY. 

STRONG SURFACE WINDS WILL INCREASE THIS AFTERNOON AND EVENING
FOLLOWING THE PASSAGE OF A COLD FRONT. NORTHWEST WINDS WILL
INCREASE TO 20 TO 30 KNOTS IN THE OUTER WATERS TODAY...THEN TO
GALE FORCE WINDS OF 30 TO 40 KT TONIGHT. THE WINDS ARE EXPECTED TO
DROP BELOW GALE FORCE WEDNESDAY MORNING. HOWEVER...SMALL CRAFT
ADVISORIES WILL STILL BE NEEDED WEDNESDAY AND WEDNESDAY NIGHT.
THERE IS ALSO A CHANCE THE WINDS COULD INCREASE TO GALE FORCE NEAR
SAN CLEMENTE ISLAND WEDNESDAY AFTERNOON.

IN ADDITION TO THE STRONG WINDS...AN INCREASING SHORT PERIOD
NORTHWEST SWELL FROM 7 TO 10 FEET AT 10 SECONDS WILL CREATE
HAZARDOUS SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING
A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS OR STAY IN PORT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-150000-
/O.CON.KSGX.SC.Y.0008.090415T0000Z-090416T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
1112 AM PDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 PM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 PM PDT WEDNESDAY. 

STRONG SURFACE WINDS WILL INCREASE ACROSS THE INNER WATERS
FOLLOWING THE PASSAGE OF A COLD FRONT THIS EVENING. NORTHWEST WINDS
WILL INCREASE TO 20 TO 30 KNOTS AND CONTINUE AT TIMES THROUGH
EARLY WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MOEDE
015 
WHUS76 KSGX 142354
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
454 PM PDT TUE APR 14 2009

...GALE WARNING IN THE OUTER WATERS TONIGHT... 
...SMALL CRAFT ADVISORY IN THE OUTER WATERS WEDNESDAY AND
WEDNESDAY NIGHT... 
...SMALL CRAFT ADVISORY FOR THE INNER WATERS TONIGHT AND
WEDNESDAY...

.A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS THIS EVENING.
STRONG NORTHWEST WINDS FILLING IN BEHIND THE COLD FRONT WILL
CONTINUE THROUGH WEDNESDAY NIGHT. IN ADDITION TO THE STRONG
WINDS...A LARGE NORTHWEST WIND SWELL WILL MOVE THROUGH THE OUTER
WATERS TONIGHT THROUGH EARLY THURSDAY.

PZZ775-150530-
/O.EXP.KSGX.SC.Y.0008.000000T0000Z-090415T0000Z/
/O.CON.KSGX.GL.W.0003.090415T0000Z-090415T1200Z/
/O.CON.KSGX.SC.Y.0008.090415T1200Z-090416T1200Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
454 PM PDT TUE APR 14 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO
5 AM PDT THURSDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT
THURSDAY.

STRONG SURFACE WINDS WILL INCREASE THIS AFTERNOON AND EVENING
FOLLOWING THE PASSAGE OF A COLD FRONT. NORTHWEST WINDS WILL
INCREASE TO 25 TO 35 KNOTS IN THE OUTER WATERS THIS EVENING WITH
SOME GALE FORCE WINDS UP TO 40 KT TONIGHT. THE WINDS ARE EXPECTED
TO DROP BELOW GALE FORCE WEDNESDAY MORNING. HOWEVER...SMALL CRAFT
ADVISORIES WILL CONTINUE WEDNESDAY AND WEDNESDAY NIGHT.

IN ADDITION TO THE STRONG WINDS...AN INCREASING SHORT PERIOD NORTHWEST
SWELL FROM 7 TO 10 FEET AT 10 SECONDS WILL CREATE HAZARDOUS SEAS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-150530-
/O.CON.KSGX.SC.Y.0008.090415T0000Z-090416T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
454 PM PDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY. 

STRONG SURFACE WINDS WILL INCREASE ACROSS THE INNER WATERS
FOLLOWING THE PASSAGE OF A COLD FRONT THIS EVENING. WEST WINDS
WILL INCREASE TO 20 TO 30 KNOTS AND CONTINUE AT TIMES THROUGH
WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MM
275 
WHUS76 KSGX 150428
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
928 PM PDT TUE APR 14 2009

...GALE WARNING IN THE OUTER WATERS TONIGHT... 
...SMALL CRAFT ADVISORY IN THE OUTER WATERS WEDNESDAY AND
WEDNESDAY NIGHT... 
...SMALL CRAFT ADVISORY FOR THE INNER WATERS TONIGHT AND
WEDNESDAY...

.A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS TONIGHT.
STRONG NORTHWEST WINDS BEHIND THE COLD FRONT WILL CONTINUE THROUGH
WEDNESDAY NIGHT. IN ADDITION TO THE STRONG WINDS...A LARGE
NORTHWEST WIND SWELL WILL MOVE THROUGH THE OUTER WATERS TONIGHT
THROUGH EARLY THURSDAY.

PZZ775-151200-
/O.CON.KSGX.GL.W.0003.000000T0000Z-090415T1200Z/
/O.CON.KSGX.SC.Y.0008.090415T1200Z-090416T1200Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
928 PM PDT TUE APR 14 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO
5 AM PDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT
THURSDAY.

STRONG WESTERLY WINDS WILL BE 25 TO 35 KNOTS IN THE OUTER WATERS
TONIGHT WITH SOME GALE FORCE WINDS UP TO 40 KT. THE WINDS ARE
EXPECTED TO DROP BELOW GALE FORCE WEDNESDAY MORNING.
HOWEVER...SMALL CRAFT ADVISORIES WILL CONTINUE WEDNESDAY AND
WEDNESDAY NIGHT.

IN ADDITION TO THE STRONG WINDS...AN INCREASING SHORT PERIOD
NORTHWEST SWELL FROM 8 TO 11 FEET AT 10 SECONDS WILL CREATE
HAZARDOUS SEAS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-151200-
/O.CON.KSGX.SC.Y.0008.000000T0000Z-090416T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
928 PM PDT TUE APR 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY. 

STRONG SURFACE WINDS WILL INCREASE ACROSS THE INNER WATERS
TONIGHT FOLLOWING THE PASSAGE OF A COLD FRONT. WESTERLY WINDS
WILL INCREASE TO 20 TO 30 KNOTS AND CONTINUE AT TIMES THROUGH
WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MM

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Apr 14, 1:00 AM PDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 14, 1:00 AM PDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 AM PDT TUE APR 14 2009

.SYNOPSIS...UPPER LEVEL LOW PRESSURE APPROACHING FROM THE NORTHWEST
WILL BRING VARIABLE CLOUDINESS AND COOLING THROUGH WEDNESDAY. THERE
WILL ALSO BE LOCAL STRONG GUSTY WINDS THIS AFTERNOON INTO
WEDNESDAY...ESPECIALLY IN THE MOUNTAINS AND DESERTS. THERE COULD BE
A FEW LIGHT SHOWERS WEST OF THE MOUNTAINS TONIGHT. FAIR AND WARMER
THURSDAY THROUGH NEXT WEEKEND UNDER HIGH PRESSURE WITH WEAK OFFSHORE
FLOW.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

AN UPPER TROUGH APPROACHING FROM THE NW WILL BRING VARIABLE HIGH
CLOUDINESS AND A 2500 FT DEEP MARINE LAYER FOR EXTENSIVE LOW CLOUDS
W OF THE MOUNTAINS THIS MORNING. THE MARINE LAYER WILL CONTINUE
DEEPENING TO 6000 FT TONIGHT. THE COMBINATION OF A DEEP LOW LEVEL
MOIST LAYER AND UPSLOPE FLOW COULD CAUSE A FEW LIGHT SHOWERS NEAR
THE FOOTHILLS AND COASTAL MOUNTAIN SLOPES TONIGHT. STRONG ONSHORE
FLOW AND WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS WHERE THEY COULD GET NEAR WARNING STRENGTH
WITH GUSTS OVER 60 MPH THIS AFTERNOON INTO WEDNESDAY. ALSO BREEZY TO
WINDY IN THE COASTAL AND VALLEY AREAS. THE WINDS WILL GRADUALLY
DECREASE WEDNESDAY EVENING. COOLER TODAY AND WEDNESDAY. HIGH
PRESSURE ALOFT AND WEAK INTERMITTENT OFFSHORE SURFACE FLOW WILL
BRING GENERALLY FAIR AND WARMER WEATHER THURSDAY THROUGH THE
WEEKEND. MAX TEMPS SHOULD GET INTO THE LOW TO MID 80S IN THE WARMER
INLAND VALLEY AND COASTAL AREAS BY THE WEEKEND.

&&

.AVIATION...
140800Z...STRATUS DEVELOPING RAPIDLY AND CEILINGS GOING UP FAST.
BASES ABOUT 1-1.5K CURRENTLY AND EXPECT IT TO BE ABOUT 2-2.5K FT BY
16Z. VSBY MOSTLY ABOVE 7SM WITH LOCAL 3-5SM THIS MORNING. EXPECT A
RAPID INCREASE IN THE MARINE LAYER TODAY WITH TOPS ABOUT 6-7K FT BY
MIDNIGHT TONIGHT OR EARLY WEDNESDAY MORNING...COULD BE SOME DRIZZLE
OR LIGHT RAIN TONIGHT AND WEDNESDAY MORNING. EXPECT BASES ABOVE 3K
FT TONIGHT WITH VSBY ABOVE 7SM. DUE TO STRONG WINDS...THE LOW CLOUDS
MAY DISSIPATE WITH SCT TO BKN AREAS TONIGHT AND WEDNESDAY. STRONG
GUSTY WINDS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS THIS
AFTERNOON THROUGH WEDNESDAY MORNING WITH LOCALLY BREEZY CONDITIONS
ELSEWHERE.

.MARINE...
140800Z...STRONG GUSTY WINDS WILL DEVELOP OVER THE COASTAL WATERS
THIS AFTERNOON THROUGH WEDNESDAY NIGHT. A GALE WARNING WILL BE IN
EFFECT FOR THE OUTER WATERS THIS AFTERNOON THROUGH EARLY WEDNESDAY
MORNING...OTHERWISE A SMALL CRAFT ADVISORY WILL COVER THE INNER
WATERS. SEE THE COASTAL WATERS FORECAST AND THE MARINE WEATHER
MESSAGE FOR MORE INFORMATION. A LARGE NORTHWEST WIND SWELL WILL MOVE
THROUGH THE WEST PART OF THE OUTER WATERS LATE TODAY THROUGH
WEDNESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH THIS AFTERNOON THROUGH WEDNESDAY MORNING FOR THE
SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND
DESERTS. SEE LAXNPWSGX.

GALE WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
THE OUTER WATERS. SEE LAXMWWSGX.

&&

PUBLIC...MACKECHNIE
AVIATION/MARINE...WHITLOW
Hazardous weather outlook, Apr 13, 8:40 PM PDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
840 PM PDT MON APR 13 2009

CAZ042-043-048-050-055-056-057-058-060-061-062-141300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
840 PM PDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

ABOVE NORMAL SURF WILL CAUSE AN INCREASED RIP CURRENT THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.

ABOVE NORMAL SURF WILL CAUSE AN INCREASED RIP CURRENT THREAT THROUGH
WEDNESDAY

A PASSING UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING LOCAL STRONG
GUSTY WINDS TUESDAY AFTERNOON INTO WEDNESDAY...MAINLY IN THE
MOUNTAINS AND DESERTS.

HIGH WIND WATCH IN EFFECT TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR THE MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA.

GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR THE OUTER WATERS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

ATKIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:08 PM PDTGale WatchSGX7 hr
Apr 14, 3:06 AM PDTHigh Wind WarningSGXRiverside, San Bernardino, San Diego32 hr
Apr 14, 3:06 AM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego22 hr
Apr 14, 3:11 AM PDTSmall Craft AdvisorySGX42 hr

Nearby

Gale Warnings in California, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.